Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 5, NWS El Paso, TX

March 11, 2014El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Mar 11, 2014, 5:37 AM MDT for El Paso County, Hudspeth County, Texas; Doña Ana County, Otero County, New Mexico. It took effect at Mar 12, 2014, 12:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 5:37 AM MDT (11:37 UTC)
In effect from
Mar 12, 2014, 12:00 AM MDT
Expired
Mar 12, 2014, 12:00 PM MDT
In force
12 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3229 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS74 KEPZ 111137
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
537 AM MDT TUE MAR 11 2014

...STRONG UPPER LOW AND SURFACE FRONT TO BRING STRONG WINDS TO THE
AREA TONIGHT...

.AN UPPER LOW OVER UTAH AND A STRONG COLD FRONT MOVING IN FROM THE
EAST LATE TONIGHT WILL CREATE STRONG EAST WINDS ACROSS MUCH OF THE
BORDERLAND. THE WINDS WILL BE STRONGEST ALONG WEST SLOPES OF
TERRAIN. AREAS SUCH AS NEAR AND ALONG THE WEST SLOPES OF THE
FRANKLIN AND ORGAN MOUNTAINS WILL AFFECT PARTS OF THE URBAN AREAS
NEAR THEM. WINDS WILL BECOME STRONGEST SHORTLY AFTER MIDNIGHT
TONIGHT AND BEGIN WEAKENING LATE WEDNESDAY MORNING. THESE WINDS
WILL ALSO BRING BRISK CONDITIONS ON WEDNESDAY...WITH HIGH
TEMPERATURES ABOUT 15 TO 20 DEGREES COOLER THAN TODAY.

NMZ411-TXZ418-111945-
/O.NEW.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
537 AM MDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
WEDNESDAY FOR THE WEST SLOPES OF THE ORGAN AND FRANKLIN MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON MDT WEDNESDAY. 


* EVENT: STRONG GUSTY WINDS ALONG WEST SLOPES OF MOUNTAINS
  INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL TURN EAST TO NORTHEAST BY AROUND
  MIDNIGHT...THEN BECOME STRONGEST WITHIN A FEW HOURS AFTER
  MIDNIGHT. WINDS WILL BEGIN DIMINISHING LATE WEDNESDAY MORNING. 

* IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE
  OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. 

* VISIBILITY: SHOULD REMAIN GOOD...ALTHOUGH LOCAL VISIBILITIES
  COULD DROP TO 5 MILES NEAR DISTURBED SOIL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
3 follow-up statements
684 
WWUS74 KEPZ 111953
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
153 PM MDT TUE MAR 11 2014

...STRONG BACKDOOR COLD FRONT TO BRING STRONG DOWNSLOPE WINDS TO
PARTS OF THE AREA TONIGHT...

.A STRONG BACKDOOR COLD FRONT WILL BRING STRONG EASTERLY WINDS
ACROSS MUCH OF THE BORDERLAND LATE TONIGHT. THE WINDS WILL BE
STRONGEST IN AREAS IMMEDIATELY DOWNWIND...OR WEST OF AREA MOUNTAIN
RANGES. THE BACKDOOR FRONT WILL PUSH INTO EASTERN OTERO COUNTY
AROUND MIDNIGHT...REACHING EL PASO AND LAS CRUCES BETWEEN 2 AM AND
4 AM. WINDS WILL BE STRONGEST AROUND DAWN AND WILL SLOWLY DIMINISH
BY MIDDAY. THESE WINDS WILL ALSO BRING MUCH COOLER TEMPERATURES TO
THE AREA...WITH HIGH TEMPERATURES ON WEDNESDAY EXPECTED TO BE 15
TO 20 DEGREES COOLER THAN TODAY.

NMZ413-414-417-TXZ420-422>424-120700-
/O.EXA.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...HUECO TANKS...
LOMA LINDA...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
153 PM MDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON MDT WEDNESDAY. 

* EVENT: STRONG AND GUSTY EAST WINDS OF 25 TO 35 MPH WITH GUSTS 45
  TO 55 MPH.

* AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF AREA
  MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA OF LAS
  CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS...AREAS WEST
  OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH COUNTY.

* TIMING: WINDS WILL SHIFT TO THE EAST BETWEEN MIDNIGHT AND 4 AM
  AND INCREASE RAPIDLY...PEAKING AROUND DAWN. WINDS WILL DIMINISH
  BY MIDDAY WEDNESDAY.

* IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE 
  OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. 

* VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL
  VISIBILITIES COULD DROP TO 5 MILES NEAR DISTURBED SOIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ411-TXZ418-120700-
/O.CON.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY
153 PM MDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MDT WEDNESDAY...

* EVENT: STRONG AND GUSTY EAST WINDS OF 25 TO 35 MPH WITH GUSTS 45
  TO 55 MPH.

* AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF AREA
  MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA OF LAS
  CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS...AREAS WEST
  OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH COUNTY.

* TIMING: WINDS WILL SHIFT TO THE EAST BETWEEN MIDNIGHT AND 4 AM
  AND INCREASE RAPIDLY...PEAKING AROUND DAWN. WINDS WILL DIMINISH
  BY MIDDAY WEDNESDAY.

* IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE 
  OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. 

* VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL
  VISIBILITIES COULD DROP TO 5 MILES NEAR DISTURBED SOIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HARDIMAN
593 
WWUS74 KEPZ 120506
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1106 PM MDT TUE MAR 11 2014

...STRONG BACKDOOR COLD FRONT TO BRING STRONG DOWNSLOPE WINDS TO
PARTS OF THE AREA TONIGHT...

.A STRONG BACKDOOR COLD FRONT WILL BRING STRONG EASTERLY WINDS
ACROSS MUCH OF THE BORDERLAND LATE TONIGHT. THE WINDS WILL BE
STRONGEST IN AREAS IMMEDIATELY DOWNWIND...OR WEST OF AREA
MOUNTAIN RANGES. THE BACKDOOR FRONT WILL PUSH INTO EASTERN OTERO
COUNTY AROUND MIDNIGHT...REACHING EL PASO AND LAS CRUCES BETWEEN
2 AM AND 4 AM. WINDS WILL BE STRONGEST AROUND DAWN AND WILL
SLOWLY DIMINISH BY MIDDAY. THESE WINDS WILL ALSO BRING MUCH
COOLER TEMPERATURES TO THE AREA...WITH HIGH TEMPERATURES ON
WEDNESDAY EXPECTED TO BE 15 TO 20 DEGREES COOLER THAN TODAY.

NMZ411-413-414-417-TXZ418-420-422>424-121315-
/O.CON.KEPZ.WI.Y.0005.140312T0600Z-140312T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
MESCALERO...MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
1106 PM MDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY. 

* EVENT: STRONG AND GUSTY EAST WINDS OF 25 TO 35 MPH WITH GUSTS 
  45 TO 55 MPH. 

* AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF 
  AREA MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA 
  OF LAS CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS...
  AREAS WEST OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH 
  COUNTY. 

* TIMING: WINDS WILL SHIFT TO THE EAST BETWEEN MIDNIGHT AND 4 AM 
  AND INCREASE RAPIDLY...PEAKING AROUND DAWN. WINDS WILL 
  DIMINISH BY MIDDAY WEDNESDAY. 

* IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE 
  OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. 

* VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL
  VISIBILITIES COULD DROP TO 2 MILES NEAR DISTURBED SOIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
335 
WWUS74 KEPZ 121312
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
712 AM MDT WED MAR 12 2014

...STRONG BACKDOOR COLD FRONT HAS PUSHED THROUGH MUCH OF THE AREA
THIS MORNING WITH COLD..BRISK WINDS BEHIND IT...

.A STRONG COLD FRONT HAS PUSHED WEST THROUGH MUCH OF THE
BORDERLAND. AT 6 AM THE FRONT WAS JUST WEST OF DEMING AND SHOULD
REACH THE ARIZONA BORDER BEFORE NOON TODAY. WINDS RIGHT BEHIND THE
FRONT ARE OUT OF THE EAST AT 20 TO 30 MPH BUT WEAKEN SOME FURTHER
EAST BEHIND THE FRONT. THE EXCEPTION ARE THE WEST SLOPES OF
MOUNTAINS...WHERE STRONG GUSTY WINDS OF 40 TO 50 MPH WILL CONTINUE
FOR MOST OF THE MORNING HOURS. THE FRONT WILL ALSO PRODUCE HIGH
TEMPERATURES ABOUT 15 TO 20 DEGREES COOLER THAN TUESDAY.

NMZ411-413-414-417-TXZ418-420-422>424-121800-
/O.CON.KEPZ.WI.Y.0005.000000T0000Z-140312T1800Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...
MESCALERO...MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA...
SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
712 AM MDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* AREAS AFFECTED: DOWNSLOPE-FAVORED AREAS IMMEDIATELY WEST OF 
  AREA MOUNTAIN RANGES. INCLUDING WEST EL PASO...THE EAST MESA 
  OF LAS CRUCES...WEST SLOPES OF THE SACRAMENTO MOUNTAINS... 
  AREAS WEST OF THE HUECO MOUNTAINS...AND MUCH OF HUDSPETH 
  COUNTY. 

* TIMING: WINDS ARE AT THEIR STRONGEST CURRENTLY AND WILL BEGIN
  DIMINISHING OVER THE NEXT THREE TO SIX HOURS.

* IMPACT: WINDS WILL MAKE TRAVELING BY VEHICLE DIFFICULT. LOOSE 
  OBJECTS MAY ALSO BE BLOWN AROUND AND DISPLACED. 

* VISIBILITY: SHOULD REMAIN GENERALLY GOOD...ALTHOUGH LOCAL 
  VISIBILITIES COULD DROP TO 2 MILES NEAR DISTURBED SOIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 5:10 AM MDT, 27 minutes earlier.

Area forecast discussion, Mar 11, 5:10 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
510 AM MDT TUE MAR 11 2014

.SYNOPSIS...
A WARM AND BREEZY DAY IS IN STORE FOR THE BORDERLAND TODAY AS DRY
WEST FLOW ALOFT CONTINUES. TEMPERATURES WILL REMAIN ABOVE NORMAL.
AN UPPER LOW WILL DROP TO SOUTHERN UTAH LATE TONIGHT AND BRING A
STRONG COLD FRONT IN FROM THE EAST. THIS WILL PRODUCE STRONG EAST
WINDS OVERNIGHT...ESPECIALLY ALONG WEST SLOPES OF TERRAIN. THE
SACRAMENTO MOUNTAINS COULD SEE A FEW FLURRIES WITH THE FRONT. HIGHS
ON WEDNESDAY WILL BE ABOUT 15 TO 20 DEGREES COOLER THAN TODAY.
THURSDAY THROUGH SATURDAY WILL WARM UP AS WEST WINDS RETURN. HIGHS
BY SATURDAY WILL BE BACK ABOVE NORMAL. A QUICK MOVING UPPER LOW
DROPS DOWN OVER EASTERN NEW MEXICO SATURDAY...WITH A SLIGHT CHANCE
FOR SNOW OVER THE SACRAMENTO MOUNTAINS.

&&

.DISCUSSION...
YESTERDAY'S UPPER LOW OVER NORTHERN MEXICO IS NOW WELL EAST OF THE
AREA AS SHORT WAVE RIDGE MOVED OVER THE AREA LAST NIGHT AND THIS
MORNING. UPPER LOW OVER SOUTHERN UTAH WILL GRADUALLY BECOME THE BIG
PLAYER OVER THE NEXT SEVERAL DAYS. IT'S FIRST BUSINESS IS TO EJECT A
SHORT WAVE...CURRENTLY OVER EASTERN ARIZONA ACROSS THE AREA TODAY.
THIS WILL PRODUCE WEAK/MODERATE LEE SIDE TROUGHING AND BREEZY WINDS
THIS AFTERNOON. TEMPERATURES WILL REMAIN ABOVE NORMAL. THE SECOND
ACT OF THE UPPER LOW WILL BE TO TURN MID LEVEL WINDS NORTHERLY
TONIGHT. THIS WILL BRING A STRONG COLD FRONT WESTWARD ACROSS THE
CWA. COLD AIRMASS IS A BIT DEEPER THAN NORMAL (DEPTH UP TO
750-700MB) AND COLD ADVECTION IS STRONG. WINDS WILL FLIP AROUND TO
EAST-NORTHEAST LATE TONIGHT (AROUND 12-3AM AT EL PASO) SO EXPECT
STRONG DOWNSLOPE WINDS. WILL ISSUE WIND ADVISORY FOR THOSE AREAS
PRONE TO EASTERLY DOWNSLOPE WINDS. UPSLOPE ALONG THE SAC MTNS COULD
PRODUCE A FEW FLURRIES OVERNIGHT SO KEPT LOW POPS THERE. HIGHS
WEDNESDAY WILL RUN ABOUT 15-20 DEGREES COOLER THAN TODAY.

UPPER LOW WILL THEN TRACK ACROSS CENTRAL ARIZONA AND NEW MEXICO
THURSDAY AND FRIDAY AND TO THE TEXAS PANHANDLE FRIDAY AFTERNOON.
MODEL TRACK IS A BIT FURTHER SOUTH THAN PREVIOUS RUNS BUT QPF
REMAINS JUST NORTH OF THE MOUNTAIN ZONES. WILL LET FUTURE SHIFTS
RE-EVALUATE THIS. TEMPERATURES WILL WARM BACK UP AS LOW PASSAGE
SWITCHES WINDS BACK TO THE WEST...REACHING ABOVE NORMAL BY SATURDAY.

ONE LAST POTENTIAL WEATHER MAKER IS SMALL UPPER LOW RAPIDLY MOVING
OUT OF WESTERN CANADA AND DOWN EASTERN NEW MEXICO SUNDAY MORNING.
LEFT POPS OUT OF THE SACS BUT QUICK LOOK AT 06Z GFS RUNS SHOW IT
BRINGING THE LOW A BIT FURTHER WEST AND DROPPING SOME PCPN ON THE
MOUNTAINS.

&&

.AVIATION...VALID 11/12Z-12/12Z...
VFR THROUGH THE PERIOD WITH P6SM FEW-SCT200-250. WEST WINDS AT OR
BELOW 12KTS INITIALLY. WINDS BECOMING BREEZY BY MIDDAY TODAY WITH
WINDS WEST 15-20KTS GUSTS 25-30KTS. A COLD FRONT WILL SHIFT WINDS TO
THE NORTH AND EVENTUALLY NORTHEAST AFTER 06Z WITH SPEEDS OF 12-15KTS
COMMON ALONG WITH GUSTS 30-35KTS NEAR WEST FACING SLOPES.

.FIRE WEATHER...
A GOOD DEAL OF WIND CAN BE EXPECTED THE NEXT DAY OR SO AS A
SHORTWAVE TROUGH TRACKS JUST TO OUR NORTH. INITIALLY WESTERLY WINDS
WILL INCREASE BY MIDDAY TODAY AS THE LEE SURFACE TROUGH DEEPENS TO
OUR EAST. TEMPS WILL REMAIN ABOVE NORMAL TODAY DROPPING MIN RH
VALUES TO NEAR OR BELOW 15 PERCENT FOR MANY LOWLAND SPOTS. CRITICAL
FIRE CONDITIONS WILL BE POSSIBLE FOR A FEW HOURS IN SOME LOCALS AS A
RESULT. THEN OVERNIGHT WINDS WILL SHIFT TO A NORTHERLY AND
EVENTUALLY EASTERLY DIRECTION SHORTLY AFTER SUNRISE AS A STRONG COLD
FRONT PUSHES THROUGH. TEMPS WILL DROP 15 TO AS MUCH AS 20 DEGREES
BEHIND THE FRONT. THIS WILL BRING MIN RH VALUES UP A NOTCH
ELIMINATING RED FLAG CONCERNS. HOWEVER WINDS WILL REMAIN BREEZY WITH
GUSTS OF 30-40MPH NEAR WEST FACING SLOPES OF AREA MOUNTAINS
WEDNESDAY.

THE OVERALL CHANCE FOR ANY WETTING PRECIPITATION LOOKS VERY SLIM
WITH THE FRONT. ALTHOUGH A FEW UPSLOPE SNOW SHOWERS IS STILL
POSSIBLE EARLY WEDNESDAY ACROSS THE SACRAMENTO MOUNTAINS. ANOTHER
UPPER DISTURBANCE WILL CROSS THE REGION THURSDAY WITH A SLIGHT
CHANCE FOR SHOWERS ACROSS THE NORTHERN FIRE ZONES.

EXCELLENT VENT RATES WILL OCCUR TODAY WITH GOOD TO VERY GOOD VENT
RATES CONTINUING WEDNESDAY. HAINES INDICES WILL GENERALLY BE LOW
WITH READINGS OF 4 OR LESS THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  43  56  38  66 /   0   0   0   0   0
SIERRA BLANCA           71  38  54  30  64 /   0   0   0   0   0
LAS CRUCES              73  40  57  33  66 /   0   0   0   0   0
ALAMOGORDO              71  37  55  30  64 /   0   0   0   0   0
CLOUDCROFT              55  23  36  20  43 /   0  10  10   0   0
TRUTH OR CONSEQUENCES   71  37  56  32  63 /   0   0   0   0   0
SILVER CITY             67  36  52  31  59 /   0   0   0   0   0
DEMING                  71  38  58  32  65 /   0   0   0   0   0
LORDSBURG               70  38  58  33  66 /   0   0   0   0   0
WEST EL PASO METRO      72  43  56  37  66 /   0   0   0   0   0
DELL CITY               75  36  53  30  65 /   0   0   0   0   0
FORT HANCOCK            73  44  62  38  72 /   0   0   0   0   0
LOMA LINDA              67  36  50  29  60 /   0   0   0   0   0
FABENS                  74  42  60  37  68 /   0   0   0   0   0
SANTA TERESA            73  41  57  31  65 /   0   0   0   0   0
WHITE SANDS HQ          68  42  55  32  62 /   0   0   0   0   0
JORNADA RANGE           73  29  56  21  63 /   0   0   0   0   0
HATCH                   69  34  54  29  63 /   0   0   0   0   0
COLUMBUS                71  40  57  35  67 /   0   0   0   0   0
OROGRANDE               73  35  56  27  65 /   0   0   0   0   0
MAYHILL                 64  23  40  19  53 /   0  10  10   0   0
MESCALERO               63  22  48  20  55 /   0  10  10   0   0
TIMBERON                62  28  44  19  53 /   0  10  10   0   0
WINSTON                 66  30  50  23  56 /   0   0   0   0   0
HILLSBORO               68  35  51  29  58 /   0   0   0   0   0
SPACEPORT               68  36  55  29  59 /   0   0   0   0   0
LAKE ROBERTS            61  30  51  27  57 /   0   0   0   0   0
HURLEY                  67  34  51  28  60 /   0   0   0   0   0
CLIFF                   66  25  57  25  65 /   0   0   0   0   0
MULE CREEK              65  22  57  21  62 /   0   0   0   0   0
FAYWOOD                 65  35  51  29  59 /   0   0   0   0   0
ANIMAS                  71  40  58  32  69 /   0   0   0   0   0
HACHITA                 70  35  56  28  67 /   0   0   0   0   0
ANTELOPE WELLS          71  42  58  34  69 /   0   0   0   0   0
CLOVERDALE              69  42  55  36  67 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS AFTERNOON
     FOR NMZ111-112.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR
     NMZ411.

TX...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS AFTERNOON
     FOR TXZ055-056.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR
     TXZ418.

&&

HEFNER/LANEY
Hazardous weather outlook, Mar 10, 6:23 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
623 AM MDT MON MAR 10 2014

NMZ401>417-TXZ418>424-111200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
623 AM MDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY WEST WINDS AND A FEW AREAS OF BLOWING DUST TUESDAY AFTERNOON.
WINDS SHIFT TO EAST/NORTHEAST LATE TUESDAY NIGHT AND BRING IN COLDER
AIR ON WEDNESDAY. WINDS TUESDAY NIGHT COULD BECOME GUSTY TO 40 MPH
ALONG WEST SLOPES OF TERRAIN. BREEZY AGAIN ON SATURDAY AHEAD OF A
COLD FRONT MOVING IN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

Nearby

Wind Advisories in Texas, 2014Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.